MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX 8X40; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX 8X40; STENT, CAROTID
Model Number PC0840XCE
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two precise pro rx 8mm x 40mm self-expanding stent (ses) delivery system did not work in the carotid artery.There was no reported patient injury.Two non-sterile precise pro rx 8x40 stent delivery system units were received for analysis inside a plastic bag.Per visual analysis of the identified unit number one analyzed under this complaint, the stent of the unit was received 2.0 cm partially deployed.The valve of the unit was received partially locked/ closed.An accordion damaged condition was observed on the body shaft of the stent delivery system at the proximal area.No other anomalies found.Per functional analysis, a deployment test was successfully performed despite the accordion damage condition of the unit.The valve of the stent delivery system was unlocked / opened.The stent was completely deployed.Neither difficulty nor anomaly (resistance, friction, or incomplete stent deployment) was experienced during the deployment procedure.A product history record (phr) review of lot 17896169 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.For the first complaint device, the reported ¿stent delivery system (sds)-ses- deployment difficulty - partial deployment¿ was confirmed due to the stent 2.0 cm partially deployed condition as received.However, neither the cause of the accordion damaged condition nor the stent partially deployed condition as received could not be conclusively determined during the analysis.Per the observed stent partially deployed condition and accordion damage condition of the unit, it could be suggested that procedural factors and/ or handling factors such as user technique and or vessel characteristic (although unknown) may have contributed to the observed damages.Nonetheless, the functional deployment test was able to be successfully performed despite the stent partially deployed and accordion damage condition of the unit.According to the safety information in the instructions for use ¿if resistance is encountered at any time during the insertion of the procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system.¿neither the phr reviews nor the product analysis suggests that the reported failure could be related to the manufacturing process of the units.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, the two (2) 8mm x 40mm precise pro rx self-expanding stent (ses) delivery system did not worked in the carotid artery.Additional information was received and per visual analysis of one of the precise pro stent received; the stent of the unit was received 2.0 cm pre-deployed.There was no reported patient injury.The device is expected to be returned for evaluation.

Brand Name
PRECISE PRO RX 8X40
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9943294
Report Number9616099-2020-03632
Device Sequence Number13972429
Product Code NIM
UDI-Device Identifier20705032036495
UDI-Public20705032036495
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberPC0840XCE
Device Catalogue NumberPC0840XCE
Device Lot Number17896169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1